My friends and family:
I went to the oncology center to get my first chemotherapy treatments yesterday. They premedicated me with benedryl and anti-emetic (anti-nausea) medications, but it wasn't enough cause I got a bad reaction. My heart started racing, my chest tightened up, I got short of breath, my back started hurting very badly, my face got so flushed, I got severly nauseous. It was awful. They stopped the infusion and waited for the reaction to back down. Then they gave me more benedryl and other meds and held the taxol, but gave me the other med that only infused over an hour. Then they sent me home with steroids to take that night and this morning.
I arrived back at the office at 8:30 am today and got started with more benedryl and anti emetics and finally started up back with the taxol. It was a success and they were able to infuse it properly without me getting a reaction this tiime. They had to re start the IV though and that took three more sticks, so they decided that next week they are going to put in a port a cath in my chest for easy IV access. If anyone wants to know more about that, just let me know and I will explain further.
Well I slept all day in the chair yesterday and came home and developed a migraine headache that lasted from 5 pm to 5 am and after I got some more pre meds today, it came back, so they gave me a tylenol and I took my percocet and it went away during this morning's infusion. I slept all day there at the chemo office in a recliner and my husband and I closed up the joint at about 5 pm again. Now we have to go pick up the phenergan from the drug store in case i get nauseous in the next few days, which they tell me that could happen.
So, once again, all your prayers worked wonders for me and I got through the first round of chemo although it was very trying to say the least. Next time around will be better, I just know it. Thank you for your support and prayers and love. I feel it all and am so grateful to each and every one of you.
God bless you all.